Police in Darwin, Northern Territory Australia have had to issue an official drug warning over a new amphetamine pill that bears the Snapchat logo and is sending people to the hospital.
The drug, street named Snapchat due to the Snapchat ghost logo imprinted on the pill, has sent a number of people to local hospitals in consecutive weekends.
According to officials, the ecstasy-like pill contains elements of bath salts, and is causing “wild aggression and hysteria” in those who ingest it.
“These people appeared to become aggressive and disoriented after ingesting the drug and were taken to Royal Darwin Hospital,” said Superintendent Clint Sims.
“The drug is described to be in pill form and has been sold in two colours. One is pink and the other blue with green speckles. With the upcoming long weekend and a number of public events planned, our primary concern is that these contaminated pills will be distributed into the wider community.
Of course, colorful ecstasy pills are nothing new to the party scene in any country, but what’s interesting is the fact that its makers have decided to go with a Snapchat logo and police have had to issue a specific drug warning. Snapchat, named after the ephemeral messaging app, it apparently causing people to behave in an “erratic and irrational manner.”
You know, kind of like Snapchat itself.
“Taking any illicit drug is dangerous and potentially deadly. These drugs are not produced under pharmaceutical conditions and the reality is people have no idea what they are taking or worse, what affect it will have on them,” said Sims.
Yeah, that’s pretty solid advice when it comes to any of those designer pills, whether or not they feature a cute little Snapchat ghost or not. You never know what’s in those things – it’s rarely, if ever, majority MDMA.
Images via Northern Territory Police